Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 5, 2021Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 5, 2021, 8:35 PM CDT for Pushmataha County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 8:35 PM CDT (01:35 UTC)
Expired
Jun 5, 2021, 9:00 PM CDT
In force
25 min
Issued by
NWS Tulsa, OK

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS84 KTSA 060135
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
835 PM CDT Sat Jun 5 2021
 
OKZ049-060200-
Pushmataha OK-
835 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 900 PM CDT...

At 835 PM CDT, a strong thunderstorm was located 5 miles southwest of
Moyers, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Antlers...                        Moyers...
Kosoma...                         Kellond...
Dunbar...                         Eubanks...
Darwin...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3421 9578 3450 9578 3451 9572 3448 9549
      3420 9563
TIME...MOT...LOC 0135Z 186DEG 22KT 3429 9574 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:03 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 5, 6:03 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
603 PM CDT Sat Jun 5 2021

.DISCUSSION...

The 00Z TAF forecast discussion follows...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions with some scattered showers can be expected thru
early evening. MVFR cigs will return by daybreak Sunday. Scattered
showers and some thunderstorms will be possible Sunday, especially
in the afternoon, as an upper low moves across the region. Brief
IFR conditions are possible in storms, with VFR prevailing outside
of storms.

Lacy

&&

.PREV DISCUSSION... /Issued 219 PM CDT Sat Jun 5 2021/

DISCUSSION...
Multiple vorticity maxima continue to rotate around the weak
upper low broadly centered over central TX. This pattern will
continue to influence the local region through Monday with an
increase in rain coverage expected tomorrow and Monday. Severe
weather potential will remain very low with locally heavy rainfall
and lightning being weather impacts for any outdoor activities.

Rain chances trend downward Tuesday through Wednesday as the upper
low / trough axis move east of the region. A period of weak
northwesterly flow aloft will reside across the Plains during this
period while daily instability increases with warm and humid
afternoons. This pattern will maintain a chance of thunderstorm
complexes tracking near or across the forecast area.

Extended data has trended toward a warmer and drier late week
pattern with uncertainty increasing regarding a potential cold
front moving into the region toward next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  81  67  83 /  20  50  30  60
FSM   67  80  67  81 /  50  80  60  80
MLC   66  79  66  80 /  40  70  50  70
BVO   66  81  66  82 /  10  50  20  50
FYV   64  79  63  79 /  50  80  50  80
BYV   65  78  64  78 /  50  80  50  90
MKO   66  79  66  80 /  30  70  40  70
MIO   66  79  65  81 /  30  70  20  70
F10   65  79  66  80 /  30  60  40  70
HHW   66  79  66  79 /  50  80  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Jun 5, 4:57 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat Jun 5 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat Jun 5 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeastern Oklahoma and Western Arkansas.
	ONSET...Ongoing...Less Coverage After Sunset.

DISCUSSION...
Scattered showers and thunderstorms continue this afternoon across
southeast Oklahoma and parts of western Arkansas in association
with a slow moving upper low currently centered over northwest
Texas. Most of this activity will remain south of I-44 through
tonight. No severe weather is expected, though some locally heavy
rainfall will be possible with the stronger thunderstorms.
Activity will decrease in coverage and intensity as the sun sets,
but off and on showers will remain possible through the night,
especially for southeastern Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY THROUGH FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into next week, with greatest
coverage across western Arkansas and far eastern Oklahoma. Areas
of heavy rainfall will be possible with slow moving storms, with
the greatest potential for heavy rain being across western
Arkansas and far southeast Oklahoma. A few strong storms may
occur but the threat of organized severe weather will remain low.

weather.gov/tulsa contains additional information.

Bowlan

In the hours before

Special weather statement, Jun 5, 8:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
835 PM CDT Sat Jun 5 2021

OKZ049-060200-
Pushmataha OK-
835 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 900 PM CDT...

At 835 PM CDT, a strong thunderstorm was located 5 miles southwest of
Moyers, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Antlers...                        Moyers...
Kosoma...                         Kellond...
Dunbar...                         Eubanks...
Darwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3421 9578 3450 9578 3451 9572 3448 9549
      3420 9563
TIME...MOT...LOC 0135Z 186DEG 22KT 3429 9574

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:24 PM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha3 hr
Jun 5, 10:24 PM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha3 hr
Jun 6, 11:34 AM CDTAreal Flood AdvisoryTSAPushmataha4 hr
Jun 6, 6:15 PM CDTSpecial Weather StatementTSAWagoner30 min
Jun 6, 3:11 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jun 6, 3:25 PM CDTSpecial Weather StatementTSAFranklin35 min
Jun 6, 3:36 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.